MAUDE Adverse Event Report: ENCORE MEDICAL L.P EMPOWR PARTIAL KNEETM, FEMUR, NP, SIZE 6, LM-RL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

ENCORE MEDICAL L.P EMPOWR PARTIAL KNEETM, FEMUR, NP, SIZE 6, LM-RL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 247-01-106
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to traumatic event disrupted cement mantle.
 
Additional Manufacturer Narrative
The reason for this revision surgery, the agent reported "(traumatic event disrupted cement mantle)".The previous surgery and the surgery detailed in this event occurred 1 year and 2 months apart.This evaluation is limited in scope as the items associated with this investigation were not returned to djo surgical - austin for examination.The surgery was completed as intended and without incident.If additional information regarding the reported event is submitted at a future date, this investigation will be re-evaluated.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.There were no findings during this evaluation that indicate the reported devices were defective.The surgeon performed this procedure to remedy the patient's condition.No further action is deemed necessary.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was an ncmr#(b)(4) associated with the main part #247-01-106, empowr partial kneetm, femur, np, size6, lm-rl, which document that out of 9 parts lot 1 part was rejected due to major scratches on polished articulating surface.Later, the rejected parts were reworked and retouched via spar after proper justification.All other items in the lot were met with fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to traumatic event disrupted cement mantle.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, inadequate soft tissue support, patient activities or trauma.

Brand Name
EMPOWR PARTIAL KNEETM, FEMUR, NP, SIZE 6, LM-RL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758
MDR Report Key19218425
Report Number1644408-2024-00574
Device Sequence Number17898891
Product Code HSX
UDI-Device Identifier00190446294191
UDI-Public00190446294191
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K191325
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number247-01-106
Device Lot Number156Z1031
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2024
Initial Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
347-08-704 LOT: 166Z1037; 357-01-104 LOT: 190Z1024
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale